Miserable at 4am

Well its 4am and I am hating being hyper right now. My meds were reduced in march from 15mg carbimazole to 5mg and I am starting to feel as bad as I did before being diagnosed!

All I want to do is sleep but when I do manage it I am dreaming of my symptoms (frequent bowel movements, sweating, heart pounding, feeling sick and bloated, dead fingertips the works. So I'm now up and feeling all those things.

Endo won't see me any quicker than 8th July and knowing that I have to suffer with this for over a month is depressing. Why do they make appointments 4 months apart when it only takes 6 weeks for the meds to settle?

Miserable....

6 Replies

oldestnewest
  • Briefly informative link describing appropriate treatment.

    dundee.ac.uk/med/tayendoweb...

    I am not a doctor but I understood that an over-active thyroid must be treated appropriately.

    There is no reason you should suffer these symptoms, which seem to indicate the very over-activity carbimazole should have reduced before you went on to this maintenance dose. I would say you cannot wait until July, but your GP/endo must be told that it appears your dosage is not effective and fresh assessment and revision of your dosage is necessary.

    Please do not continue suffering, I am sure GP/endo will want to know you need help.

    Sorry I cannot help beyond this, someone else with more experience will surely be along shortly.

  • Thanks. When I was on 15mg it pushed me from over active to under and they decreased to 5mg which I thought was a big jump but now feel very over active again. I'll speak to the GP today and see if they can do my bloods early. Hate feeling like this

  • I agree with nostoneunturned.

    The very thing that is happening to you - difficulty in getting the right dose of carbimazole - is why the "block and replace" technique is sometimes used. Taking enough carbimazole to totally suppress thyroid hormone production and then taking levothyroxine as your source of thyroid hormone.

    (Views on this technique vary. I am not trying to promote or dismiss it. Merely pointing out that your problem is well-known and alternative ways of attacking the problems have been, and are, used.)

    It could be that 10mg will work fine. But it could also be that your state of Graves' is not stable and that is why things are changing.

    Are you taking anything else? It is not uncommon to be given propranolol as well as carbimazole.

    Please do not delay seeing a doctor. If your thyroid hormone levels rocket, that could be serious and the 5mg of carbimazole might do little to stop it happening. At the moment you know what direction you are going in (from the symptoms) but you do not have a handle on how high the levels are going because there is no simple way of cross-checking symptoms and levels.

    All the best

    Rod

  • Yes I'm also on propranolol and vitamin d supplements as I am very deficient. I managed to get an early morning appointment with my GP so fingers crossed...

  • Phew! Hope it goes well.

    Rod

  • Thank you

You may also like...